Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 23, 2021Broward County, Florida

NWS Miami, FL issued this special weather statement at Sep 23, 2021, 5:44 PM EDT for Broward County, Florida. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 23, 2021, 5:44 PM EDT (21:44 UTC)
Expired
Sep 23, 2021, 6:30 PM EDT
In force
46 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Broward County, FL

The radar

The Miami radar (KAMX), 34 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.7 hours before the alert went out and 11 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 197 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
197 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
1034 m above ground
0-6 km bulk shear
3 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

843 
WWUS82 KMFL 232144
SPSMFL

Special Weather Statement
National Weather Service Miami FL
544 PM EDT Thu Sep 23 2021
 
FLZ071>074-172-173-232230-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
544 PM EDT Thu Sep 23 2021

...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 630 PM EDT...

At 543 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from West Park to near
Pennsuco to 10 miles west of Intersection Krome And U.S. 27. Movement
was south at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Surfside, Hallandale, Miami Gardens, North Miami, Doral, North Miami
Beach, Aventura, Miami Lakes, Hialeah Gardens, Sunny Isles Beach,
Opa-Locka, West Park, Miami Springs and Miami Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2584 8012 2583 8036 2583 8064 2602 8063
      2599 8039 2604 8010
TIME...MOT...LOC 2143Z 358DEG 5KT 2597 8019 2594 8039 2596 8060 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

BAXTER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 23, 3:15 PM EDT, 2 hours 29 minutes earlier.

Area forecast discussion, Sep 23, 3:15 PM EDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service Miami FL
315 PM EDT Thu Sep 23 2021

...Increasing Risk Of Rip Currents East Coast Beaches This Weekend...
...Drier Conditions Possible Early Next Week Behind A Cold Front...

.SHORT TERM (Rest of Today through Friday)...

A frontal boundary is currently working its way down the Florida
peninsula. Ahead of the front light S/SW wind flow across South
Florida with abundant tropical moisture and precipitable water
values around 2 inches. Scattered to numerous showers and
thunderstorms over the interior and east coast this afternoon and
evening. Main impacts will continue to be the heavy rainfall and
localized flooding. Showers and storms will continue to have very
efficient rain rates as well as slow storm motion with a light mean
wind vertical profile.

The frontal boundary begins to stall and wash out around the Lake
Okeechobee region. However, we do get a wind shift to the NE, with
light steering flow and storm motion remaining. Deep moisture will
remain across South Florida since the boundary stalls before
reaching the region. Another day of scattered to numerous showers
and thunderstorms favoring the eastern half of the region. Heavy
rainfall with efficient rainfall rates and slow storm motion leading
to the potential for localized flooding. Antecedent conditons with
numerous days of heavy rainfall across the area will only enhance
the potential for flooding for these areas that have seen heavy
rainfall in previous days.

Temperatures will remain seasonal, with highs in the upper 80s to
lower 90s and lows in the 70s

.LONG TERM (Friday Night through Thursday)...

The long term period starts out with a frontal boundary remaining
stalled out over the Lake Okeechobee region or just to the north.
With deep moisture advection remaining in place out ahead of the
front, the chances of showers and thunderstorms will remain in
place especially through the first half of the weekend. The lower
level wind flow will remain out of the northeast and it will be
rather light through Saturday. A strong thunderstorm or two cannot
be ruled out during the afternoon hours especially over the Lake
Okeechobee region closer to the frontal boundary. The potential
for localized flooding will remain in place on Saturday due to the
slow storm motion and heavy rainfall with stronger thunderstorms.

On Sunday, the weather pattern begins to change as the front
starts to move southward through the area due to a trough moving
to the east of the region and amplifying. This will help to
suppress the moisture advection out ahead of the front to the
southern portion of the area as drier air moves in from the north.
The highest chances of showers and thunderstorms will remain
across the southern portion of the region near and along the
front.

For the early to middle portion of next week, the latest guidance
continues to show the frontal boundary remaining off to our south
which will allow for the drier air mass to move across South
Florida during this time frame. Chances of showers and
thunderstorms will remain limited through the middle portion of
the week as the dry air continues to filter in. Temperatures will
remain where they should be for late September, however, there
should be a noticeable drop in humidity during the early portion
of next week. High temperatures on Monday and Tuesday will
generally remain in the upper 80s to around 90 across most of
South florida.

&&

.AVIATION(18Z TAFS)...

Scattered to numerous showers and storms this afternoon and
evening, with highest coverage over the interior and east coast.
MVFR/IFR cigs and vis possible with convection that move over the
terminals. L/V winds once again overnight tonight. Winds will be
NE tomorrow with showers and storms possible.

&&

.MARINE...

High pressure with light southerly and southwesterly winds
ahead of an approaching front that will stall north of the area.
Winds will shift to northeasterly for the weekend. Fairly benign
marine conditons over South Florida waters outside of convection.
Scattered to numerous showers and thunderstorms over local waters
throughout the rest of the week into the weekend. Waterspouts and
locally higher winds and seas are possible in showers and storms.

There is also a long period swell of 1 to 2 feet that will be
working into the Palm Beach Atlantic waters from the north tonight
into Friday night. This will allow for the Palm Beach Atlantic
waters to increase to 2 to 4 feet on Friday. Rest of the Atlantic
waters will be at 2 to 3 feet on Friday. The Atlantic waters will
then decrease to 2 feet or less for this weekend. The Gulf Waters
will remain at 2 feet or less through the weekend.

&&

.BEACHES...

A long period swell over portions of the northern east coast will
allow for an elevated risk of rip current Friday and into the
weekend for Palm Beach County beaches. Also, the winds will be
increasing to moderate conditions this weekend from the northeast.
This will also allow for the risk of rip currents to increase
along Broward and Miami-Dade beaches this weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            75  90  76  89 /  40  70  30  60
West Kendall     74  91  75  91 /  40  70  30  50
Opa-Locka        75  90  75  89 /  40  70  30  60
Homestead        74  89  75  88 /  40  70  30  50
Fort Lauderdale  75  89  77  88 /  40  70  30  60
N Ft Lauderdale  76  89  77  88 /  40  70  30  60
Pembroke Pines   75  89  75  88 /  40  70  30  60
West Palm Beach  74  89  75  88 /  50  70  30  60
Boca Raton       74  88  76  88 /  40  70  30  60
Naples           75  89  75  89 /  20  60  30  50

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Friday and Aviation/Marine/Beaches...Kelly/Baxter
Friday Night through Thursday...CWC

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 23, 9:15 AM EDT, 8 hours 29 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
915 AM EDT Thu Sep 23 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
240715-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
915 AM EDT Thu Sep 23 2021

...Localized Flooding Possible Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TODAY AND TONIGHT

Thunderstorms: Scattered to numerous thunderstorms are expected
across South Florida today. Heavy rainfall, lightning, and gusty
winds are the primary hazards.

Flooding: Localized flooding of urban and/or poorly drained areas is
possible due to heavy rainfall and slow storm motion.

Waterspouts: A few waterspouts are possible over the local South
Florida waters.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

Scattered to locally numerous showers and thunderstorms are expected
each day, primarily during the afternoon hours. Lightning and heavy
rainfall causing localized flooding are the primary hazards.

An elevated risk of rip currents for northern portions of the east
coast is possible due to a long period swell this weekend.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in
Miami website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 23, 12:13 PM EDT, 5 hours 31 minutes before
Special Weather Statement
National Weather Service Miami FL
1213 PM EDT Thu Sep 23 2021

FLZ069-070-231700-
Coastal Collier County FL-Inland Collier County FL-
1213 PM EDT Thu Sep 23 2021

...A strong thunderstorm will impact portions of northwestern Collier
County through 100 PM EDT...

At 1212 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm near Vineyards, or near Golden Gate Estates.
This storm was nearly stationary.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Golden Gate Estates, Vineyards, Golden Gate, Orangetree and North
Naples.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2615 8172 2629 8175 2635 8153 2616 8151
TIME...MOT...LOC 1612Z 254DEG 3KT 2623 8167

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

KELLY
Special weather statement, Sep 23, 4:54 PM EDT, 50 minutes before
Special Weather Statement
National Weather Service Miami FL
454 PM EDT Thu Sep 23 2021

FLZ072-172-232130-
Coastal Broward County FL-Metro Broward County FL-
454 PM EDT Thu Sep 23 2021

...Strong thunderstorms will impact portions of eastern Broward
County through 530 PM EDT...

At 454 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms capable of producing a funnel cloud along a line
extending from Franklin Park to Miramar Parkway And University Drive.
These storms were nearly stationary.

HAZARD...Funnel clouds and winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Funnel clouds occasionally touch down and produce tornadoes
         or waterspouts. Gusty winds could knock down tree limbs and
         blow around unsecured objects.

Locations impacted include...
Fort Lauderdale, Pembroke Pines, Hollywood, Miramar, Pompano Beach,
Davie, Plantation, Sunrise, Tamarac, Lauderdale-By-The-Sea,
Hallandale, Miami Gardens, Lauderhill, Coconut Creek, Oakland Park,
North Lauderdale, Aventura, Lauderdale Lakes, Dania Beach and Cooper
City.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This activity was also developing in an environment favorable for the
formation of funnel clouds. Stay tuned to NOAA weather radio and
local media for additional updates and possible warnings.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2619 8003 2610 8003 2596 8007 2597 8012
      2597 8028 2598 8032 2624 8018
TIME...MOT...LOC 2054Z 355DEG 2KT 2614 8017 2601 8025

FUNNEL CLOUD...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

RAG
Special weather statement, Sep 23, 4:57 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Miami FL
457 PM EDT Thu Sep 23 2021

FLZ067-068-168-232200-
Coastal Palm Beach County FL-Inland Palm Beach County FL-
Metro Palm Beach County FL-
457 PM EDT Thu Sep 23 2021

...A strong thunderstorm will impact portions of northeastern Palm
Beach County through 600 PM EDT...

At 457 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over West Palm Beach. This storm was nearly
stationary.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
West Palm Beach, Wellington, Palm Beach Gardens, Riviera Beach, Palm
Beach, Juno Beach, Greenacres, Royal Palm Beach, North Palm Beach,
Lake Park, Haverhill, Cloud Lake, Palm Beach International Airport,
Port Of Palm Beach, Golden Lakes, North County Airport, Gun Club
Estates, Schall Circle, Royal Palm Estates and Lake Belvedere
Estates.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2666 8004 2666 8023 2687 8023 2687 8003
TIME...MOT...LOC 2057Z 166DEG 4KT 2674 8016

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BAXTER
Local storm report, Sep 23, 5:17 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
517 PM EDT THU SEP 23 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     FLOOD            6 NW ORTONA             26.87N  81.36W
09/23/2021                   GLADES             FL   EMERGENCY MNGR

            GLADES COUNTY EMERGENCY MANAGEMENT REPORTED THE
            CONTINUED CLOSURE OF STATE ROAD 29 BETWEEN STATE ROAD 78
            AND COUNTY ROAD 74 DUE TO SHEET FLOW FLOODING. FLOOD
            WATERS WERE APPROXIMATELY FIVE INCHES DEEP OVER STATE
            ROAD 29.

&&

EVENT NUMBER MFL2100059

RAG
Special weather statement, Sep 23, 5:44 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
544 PM EDT Thu Sep 23 2021

FLZ071>074-172-173-232230-
Inland Broward County FL-Coastal Broward County FL-
Metro Broward County FL-Metropolitan Miami Dade FL-Inland Miami-
Dade County FL-Coastal Miami Dade County FL-
544 PM EDT Thu Sep 23 2021

...Strong thunderstorms will impact portions of northern Miami-Dade
and southern Broward Counties through 630 PM EDT...

At 543 PM EDT, National Weather Service meteorologists were tracking
strong thunderstorms along a line extending from West Park to near
Pennsuco to 10 miles west of Intersection Krome And U.S. 27. Movement
was south at 5 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Hialeah, Pembroke Pines, Hollywood, Miramar, Miami Beach,
Surfside, Hallandale, Miami Gardens, North Miami, Doral, North Miami
Beach, Aventura, Miami Lakes, Hialeah Gardens, Sunny Isles Beach,
Opa-Locka, West Park, Miami Springs and Miami Shores.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Funnel clouds occasionally touch down and produce tornadoes or
waterspouts. Move indoors and stay away from windows.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2584 8012 2583 8036 2583 8064 2602 8063
      2599 8039 2604 8010
TIME...MOT...LOC 2143Z 358DEG 5KT 2597 8019 2594 8039 2596 8060

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 23, 12:13 PM EDTSpecial Weather StatementMFLCollier47 min
Sep 23, 12:30 PM EDTAreal Flood AdvisoryMFLCollier2 hr
Sep 23, 4:54 PM EDTSpecial Weather StatementMFLBroward36 min
Sep 23, 4:57 PM EDTSpecial Weather StatementMFLPalm Beach63 min
Sep 23, 5:26 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Sep 23, 6:28 PM EDTSpecial Weather StatementMFLMiami-Dade47 min
Sep 23, 7:36 PM EDTAreal Flood AdvisoryMFLBroward, Miami-Dade3 hr
Sep 23, 7:54 PM EDTSpecial Marine WarningMFL51 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.